My doctor has asked me to do a chemical stress test. Some years ago I had tried to do that but they had to stop as I was in terrible shape. They can't do an exercise stress test as I have a left branch bundle block, and a mitrial valve prolapse and some leakage. I'm 75, and had a birth defect in my heart corrected when I was 24. I'm used to odd hearbeats controlled fairly well by using Inderal. Recently, however, I began having A-fib so Cumidin and Digitalis,plus as of tomorrow an ace inhibitor have been added. Three weeks ago I began to feel pretty bad, like I was drowning. My lungs had collected a lot of fluid. (the first time anything like this had happened.) When that was gotten rid of I now feel 100 percent better. So I have had the water pill and some potassium added to my daily "meal." I'm having an echocardiagram next month, but the doc still wants the chemical stress test. I'm terrified of it. Can you please tell me how long this might last, how it should feel, and if it can be dangerous. Since childhood I have suffered from horrific panic attacks, caused by heart defects and I'm afraid with these and the stress test combined, I'll have a heart attack. I'm still very active and work at my career every day. I'm a writer and artist and am active in several guilds. But the fear and panic are beginning to make it more difficult.
I just had a chemical stress test a couple months ago. I had no ill effects whatsoever from the drugs. Did not feel any different than before or after. I don't think it's particularly dangerous, but if something does happen, what better place than a cardiologist's office? The whole thing shouldn't take more than a couple hours, tops.
The drugs won't cause any problems unless you are on the verge of a heart attack anyway. I had a heart attack during it and so glad i did not have it while at the top of a flight of stairs, or i wouldn't be here. The stress test didn't cause the attack but allowed me to have it in a safer place where it could be treated.
I had a chemical stress test about 15 years ago, using the chemical Persantine. It made me feel like my body was under internal pressure and I was given an injection to end the test. I had no ill effects afterwards at all.
I will be having another chemical test using Adenosine, and I've known people who have had this test and also one using Thalium.
No one has complained to me of any ill effects.
Even tho I know all of this, I am scared out of my wits, like you.
I got the test today and I wanted to try to describe it for anyone who is getting it and researching it. Knowing is half the battle.
When they inject you, it will last 4 min. There was an immediate rush and I felt very strong internal pressure (as if someone were blowing me up with air). It was not painful, but it was not comfortable. You feel like you need more air and start taking deep breaths. The sensation peaked at 1:30 min into it. Just kept breathing. The 4 minutes went by very quickly. They said I was off the drug and it took another minute for my heart to calm down. As I got up I was a little dizzy. Heart was a nice resting rate from then on.
Few things... It goes by VERY fast. It was not painful, just a very alien sensation. Now I can see how people freak out over it, it is not a sensation that you have ever felt before. Just relax, take deep breaths and before you know it you will be done. You know, it is kind of like being on the gravitron at the fair. Lots of pressure.
No pain. On a scale from 1 - 10 for discomfort I would give a 7. I would not want to do it every day but it was not as bad as I hadbuilt it up to be
I had a chemical stress test today-11/23/2011. I must admit that I too was a nervous wreck going in for the test. I had read some previous posts and scared myself to death! Bad idea! I can tell you that 4 hours after the test I am feeling fine and just have a very slight headache and am a bit tired. That is it! The drug used was Lexiscan as I asked so I could report to you all here, The drug was administered while I walked casually on a treadmill under the supervision of 2 RN's in the Cardiologist's office.I walked for 4 minutes and then sat in the waiting room for 45 minutes. I then went to the imaging room for 20 minutes of scanning. And that was it! I can say that it certainly was NOT the awful experience that I have read about. The Lexiscan was described to me as a "Cadillac" drug by the nurses giving the test. They have used the older drugs and prefer this newer drug hands down. I did feel a bit tired during the treadmill at the end but that is normal. There was no sudden panic or sweating with me at all. I ate some crackers right after the treadmill and had some orange juice. The feeling as the drug is administered comes on slowly and steadily. Please also know that there are drugs close by that can reverse the effects if you have a problem of any kind! So, please folks, don't worry yourself sick and lose a night's sleep like I did! Ask your Dr if they use the drug Lexiscan, and if they don't, then find yourself a Dr that does!-God Bless, Scott in Phoenix
I had the Thalium Stress test a couple years ago. I had fasted too many hours prior to the test and because I am Diabetic I passed out from the test injection reaction, but that was all. Otherwise, the test was stressful and very uncomfortable but it wasn't all that bad. Rest before and don't get nervous about it. The nurses and doctors know what they are doing, so you are in good hands. One thing..... be VERY open and tell the nurse and doctor about ALL your medications and OTC's and herbals, and tell them about all your medical history and recent symptoms...... that will help them make sure the test is accurate and useful.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.